Alert archive / Kansas / High Wind Warnings in 2026

High Wind Warning 1, NWS Dodge City, KS

January 15, 202621 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Jan 15, 2026, 12:20 PM CST for 21 counties in Kansas. It took effect at Jan 15, 2026, 10:00 PM CST. It was in force for 20 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 12:20 PM CST (18:20 UTC)
In effect from
Jan 15, 2026, 10:00 PM CST
Expired
Jan 16, 2026, 6:00 PM CST
In force
20 hr
Issued by
NWS Dodge City, KS
All 21 counties

Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 11:01 PM CSTNON-TSTM WND GST 67Wakeeney, KSMesonet station AX100 WAKEENEY.
Jan 15, 11:30 PM CSTNON-TSTM WND GST 601 N Syracuse, KSAWOS station K3K3 Syracuse.
Jan 15, 11:35 PM CSTNON-TSTM WND GST 552 N Lakin, KSAWOS station K36K 2 N Lakin.
Jan 15, 11:53 PM CSTNON-TSTM WND GST 603 W Schoenchen, KSPersonal weather station recorded a 60 mph wind gust.
Jan 16, 12:04 AM CSTNON-TSTM WND GST 613 N Alexander, KSWind gust measured from a personal weather station.
Jan 16, 12:16 AM CSTNON-TSTM WND GST 593 E Lakin, KSMeasured gust from a personal weather station.
Jan 16, 12:20 AM CSTNON-TSTM WND GST 623 Nw Pierceville, KSASOS station KGCK Garden City.
Jan 16, 12:22 AM CSTNON-TSTM WND GST 602 Ese Ulysses, KSMeasured wind gust from a personal weather station.
Jan 16, 1:14 AM CSTNON-TSTM WND GST 584 Ne Hayne, KSMesonet station UR350 Kismws.
Jan 16, 11:25 AM CSTNON-TSTM WND GST 58Holcomb, KSCorrects previous non-tstm wnd gst report from Holcomb. Personal weather station recorded a 58 mph wind gust.
Jan 16, 11:53 AM CSTNON-TSTM WND GST 631 Wsw Shallow Water, KSPersonal weather station recorded a 63 mph wind gust.
Jan 16, 11:57 AM CSTNON-TSTM WND GST 642 Ese Shallow Water, KSMesonet station recorded a 64 mph wind gust.
Jan 16, 12:05 PM CSTNON-TSTM WND GST 581 N Syracuse, KSSyracuse AWOS station recorded a 58 mph wind gust.
Jan 16, 12:05 PM CSTNON-TSTM WND GST 644 Nw Pierceville, KSThe Garden City ASOS recorded a 64 mph wind gust.
Jan 16, 12:10 PM CSTNON-TSTM WND GST 592 N Dodge City, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 12:10 PM CSTNON-TSTM WND GST 639 Se Plymell, KSCorrects previous non-tstm wnd gst report from 9 SE Plymell. Personal weather station recorded a 63 mph wind gust.
Jan 16, 12:10 PM CSTNON-TSTM WND GST 639 Se Plymell, KSPersonal weather station recorded a 63 mph wind gust.
Jan 16, 12:21 PM CSTNON-TSTM WND GST 664 Sw Friend, KSPersonal weather station recorded a 66 mph wind gust.
Jan 16, 12:37 PM CSTNON-TSTM WND GST 643 Ne Lakin, KSPersonal weather station recorded a 64 mph wind gust.
Jan 16, 12:38 PM CSTNON-TSTM WND GST 587 Ssw Charleston, KSPersonal weather station recorded a 58 mph wind gust.
Jan 16, 12:38 PM CSTNON-TSTM WND GST 594 E Lakin, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 12:40 PM CSTNON-TSTM WND GST 5911 Nw Lakin, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 12:44 PM CSTNON-TSTM WND GST 643 Ne Lakin, KSPersonal weather station recorded a 64 mph wind gust.
Jan 16, 12:54 PM CSTNON-TSTM WND GST 6410 N Johnson City, KSPersonal weather station recorded a 64 mph wind gust.
Jan 16, 12:57 PM CSTNON-TSTM WND GST 58Holcomb, KSPersonal weather station recorded a 58 mph wind gust.
Jan 16, 1:10 PM CSTNON-TSTM WND GST 593 Sse Lakin, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 1:13 PM CSTNON-TSTM WND GST 594 E Lakin, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 1:13 PM CSTNON-TSTM WND GST 594 Ese Lakin, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 1:13 PM CSTNON-TSTM WND GST 621 Wnw Garden City, KSPersonal weather station recorded a 62 mph wind gust.
Jan 16, 1:15 PM CSTNON-TSTM WND GST 593 W Bloom, KSPersonal weather station recorded a 59 mph wind gust.
Jan 16, 1:20 PM CSTNON-TSTM WND GST 584 Ne Hayne, KSMesonet site UR350 recorded a 58 mph wind gust.
Jan 16, 1:36 PM CSTNON-TSTM WND GST 60Holcomb, KSPersonal weather station recorded a 60 mph wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS73 KDDC 151820
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1220 PM CST Thu Jan 15 2026

KSZ030-031-043>046-061>065-077>079-161000-
/O.UPG.KDDC.HW.A.0001.260116T1500Z-260117T0000Z/
/O.NEW.KDDC.HW.W.0001.260116T1500Z-260117T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Gray-Ford-Edwards-
Including the cities of Larned, Dighton, Ness City, Hanston,
Wakeeney, Hays, Garden City, La Crosse, Kinsley, Montezuma, Dodge
City, Syracuse, Pfeifer, Deerfield, Scott City, Cimarron, Scott
State Lake, Lakin, Lewis, and Jetmore
1220 PM CST Thu Jan 15 2026 /1120 AM MST Thu Jan 15 2026/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST 
/5 PM MST/ FRIDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

HOVORKA
3 follow-up statements
598 
WWUS73 KDDC 160339
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
939 PM CST Thu Jan 15 2026

KSZ030-031-043>046-061>065-077>079-170000-
/O.EXT.KDDC.HW.W.0001.260116T0400Z-260117T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Gray-Ford-Edwards-
Including the cities of Jetmore, Pfeifer, Garden City, Larned,
Hanston, Ness City, Syracuse, La Crosse, Lewis, Dodge City,
Wakeeney, Dighton, Scott State Lake, Cimarron, Hays, Lakin,
Deerfield, Montezuma, Scott City, and Kinsley
939 PM CST Thu Jan 15 2026 /839 PM MST Thu Jan 15 2026/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TATRO
091 
WWUS73 KDDC 160509
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1109 PM CST Thu Jan 15 2026

KSZ074>076-170000-
/O.EXA.KDDC.HW.W.0001.000000T0000Z-260117T0000Z/
Stanton-Grant-Haskell-
Including the cities of Johnson City, Ulysses, Satanta, and
Sublette
1109 PM CST Thu Jan 15 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Grant, Haskell, and Stanton Counties.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ030-031-043>046-061>065-077>079-170000-
/O.CON.KDDC.HW.W.0001.000000T0000Z-260117T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Gray-Ford-Edwards-
Including the cities of Dodge City, La Crosse, Scott City, Hays,
Larned, Deerfield, Wakeeney, Lakin, Dighton, Lewis, Pfeifer,
Cimarron, Garden City, Hanston, Scott State Lake, Jetmore,
Syracuse, Montezuma, Ness City, and Kinsley
1109 PM CST Thu Jan 15 2026 /1009 PM MST Thu Jan 15 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
FRIDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SPRINGER
774 
WWUS73 KDDC 160810
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
210 AM CST Fri Jan 16 2026

KSZ084>087-170000-
/O.EXA.KDDC.HW.W.0001.000000T0000Z-260117T0000Z/
Morton-Stevens-Seward-Meade-
Including the cities of Plains City, Meade, Hugoton, Liberal,
Elkhart, and Fowler
210 AM CST Fri Jan 16 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Meade, Morton, Seward, and Stevens Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ030-031-043>046-061>065-074>079-170000-
/O.CON.KDDC.HW.W.0001.000000T0000Z-260117T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-
Including the cities of Dodge City, La Crosse, Scott City,
Satanta, Hays, Larned, Deerfield, Wakeeney, Lakin, Dighton,
Ulysses, Lewis, Sublette, Pfeifer, Johnson City, Cimarron, Garden
City, Hanston, Scott State Lake, Jetmore, Syracuse, Montezuma,
Ness City, and Kinsley
210 AM CST Fri Jan 16 2026 /110 AM MST Fri Jan 16 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SPRINGER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Jan 15, 11:16 AM CST, 1 hour 4 minutes earlier. Its key messages:

  • Above normal temperatures today with afternoon highs in the low to mid 60s.
  • Strong northwest winds are likely late Friday morning through the afternoon, with wind gusts exceeding High Wind Warning criteria possible.
  • No mentionable opportunity for precipitation through the entire forecast period.
Area forecast discussion, Jan 15, 11:16 AM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1116 AM CST Thu Jan 15 2026

.KEY MESSAGES...

- Above normal temperatures today with afternoon highs in the
  low to mid 60s.

- Strong northwest winds are likely late Friday morning through
  the afternoon, with wind gusts exceeding High Wind Warning
  criteria possible.

- No mentionable opportunity for precipitation through the
  entire forecast period.

&&

.DISCUSSION...
Issued at 200 AM CST Thu Jan 15 2026

Latest water vapor satellite imagery and RAP upper air analysis
reveal a highly amplified synoptic pattern over the CONUS, with
deep, longwave troughing entrenched from the spine of the
Rockies through the east coast, and ridging to the west. Daytime
Thursday, short range ensembles agree the ridge will retrograde
as a strong vorticity maximum dives south from central Canada
into the northern plains. Ahead of this feature, modest
northwesterly downsloping winds and clear skies should support
another day of above normal temperatures across southwest KS,
with highs in the low to mid 60s.

Thursday evening, a weak cold front will pass through our area
associated with a subtle leading shortwave trough. However,
this will be quickly overshadowed by the primary frontal passage
Thursday night/early Friday morning ahead of the aforementioned
strong vorticity max, accompanied by much cooler temperatures
and a significant isallobaric response daytime Friday. Forecast
soundings across our area show deep boundary layer mixing to
~700-mb by 21Z, with several 45-50 kt wind barbs within the
850-700-mb layer and 50-60+ kt wind barbs right at the top of
the mixed layer. Downward transport of momentum should easily
support northwest winds sustained in the 25-40 mph range gusting
to 55-60 mph. Therefore, confidence is sufficiently high for a
High Wind Watch for our northwest, north, and central zones.
Friday evening, winds should rapidly diminish after sunset with
the loss of boundary layer mixing and a weakening surface
pressure gradient, reaching at or around 15 mph by midnight.
With these modest winds, clear skies, and a colder airmass in
place, Saturday morning lows will drop into the teens to low
20s.

Saturday through the end of the period, medium range ensembles
agree the synoptic pattern will remain static as the deep
longwave trough refuses to budge. Another day of strong
northwesterly winds appears likely daytime Saturday as boundary
layer mixing resumes, but should stay well below High Wind
criteria as surface high pressure advances southward into the
central plains. Additional cold frontal passage are expected
next week, currently favoring Sunday and Wednesday evenings, but
these will be dry.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1114 AM CST Thu Jan 15 2026

VFR conditions will prevail through tomorrow with increasing
high clouds along a cold front tonight. Winds will generally be
from a west to northwesterly direction through this evening when
they shift to the north. Very strong winds are expected Friday
with wind gusts over 35 knots by late morning.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Friday morning through Friday afternoon
for KSZ030-031-043>046-061>065-077>079.

&&

DISCUSSION...Springer
AVIATION...Hovorka_42
Hazardous weather outlook, Jan 15, 2:01 AM CST, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
201 AM CST Thu Jan 15 2026

KSZ030-031-043>046-061>066-074>081-084>090-160815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
201 AM CST Thu Jan 15 2026 /101 AM MST Thu Jan 15 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong northwesterly winds are likely daytime Friday behind a
strong cold front. Winds will be sustained in the 25-40 mph range
gusting to 55-60 mph. A High Wind Watch has been issued for
portions of southwest KS.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Springer

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:43 AM CSTHigh Wind WatchDDCEdwards, Ellis, Finney, Ford, Gray, Hamilton and 8 more11 hr
Jan 15, 12:22 PM CSTRed Flag WarningDDCClark, Comanche, Finney, Ford, Grant, Gray and 13 more30 hr

Nearby

High Wind Warnings in Kansas, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.